August  2012, 5(4): 753-764. doi: 10.3934/dcdss.2012.5.753

Multiple solutions for a Neumann-type differential inclusion problem involving the $p(\cdot)$-Laplacian

1. 

Department of Science for Engineering and Architecture (Mathematics Section), Engineering Faculty, University of Messina, Messina, 98166, Italy

2. 

Department MECMAT, Engineering Faculty, University of Reggio Calabria, Reggio Calabria, 89100, Italy

Received  April 2011 Revised  August 2011 Published  November 2011

Using a multiple critical points theorem for locally Lipschitz continuous functionals, we establish the existence of at least three distinct solutions for a Neumann-type differential inclusion problem involving the $p(\cdot)$-Laplacian.
Citation: Antonia Chinnì, Roberto Livrea. Multiple solutions for a Neumann-type differential inclusion problem involving the $p(\cdot)$-Laplacian. Discrete and Continuous Dynamical Systems - S, 2012, 5 (4) : 753-764. doi: 10.3934/dcdss.2012.5.753
References:
[1]

G. Bonanno, Some remarks on a three critical points theorem, Nonlinear Anal., 54 (2003), 651-665. doi: 10.1016/S0362-546X(03)00092-0.

[2]

G. Bonanno and P. Candito, Non-differentiable functionals and applications to elliptic problems with discontinuous nonlinearities, J. Differential Equations, 244 (2008), 3031-3059. doi: 10.1016/j.jde.2008.02.025.

[3]

G. Bonanno and A. Chinnì, Discontinuous elliptic problems involving the $p(x)$-Laplacian, Math. Nachr., 284 (2011), 639-652. doi: 10.1002/mana.200810232.

[4]

G. Bonanno and A. Chinnì, Multiple solutions for elliptic problems involving the $p(x)$-Laplacian, Le Matematiche, LXVI - Fasc. I (2011), 105-113.

[5]

G. Bonanno and S. A. Marano, On the structure of the critical set of non-differentiable functions with a weak compactness condition, Appl. Anal., 89 (2010), 1-10. doi: 10.1080/00036810903397438.

[6]

F. Cammaroto, A. Chinnì and B. Di Bella, Multiple solutions for a Neumann problem involving the $p(x)$-Laplacian, Nonlinear Anal., 71 (2009), 4486-4492. doi: 10.1016/j.na.2009.03.009.

[7]

K. C. Chang, Variational methods for nondifferentiable functionals and their applications to partial differential equations, J. Math. Anal. Appl., 80 (1981), 102-129. doi: 10.1016/0022-247X(81)90095-0.

[8]

F. H. Clarke, "Optimization and Nonsmooth Analysis," Second edition, Classics Appl. Math., 5, SIAM, Philadelphia, PA, 1990.

[9]

G. Dai, Three solutions for a Neumann-type differential inclusion problem involving the $p(x)$-Laplacian, Nonlinear Anal., 70 (2009), 3755-3760. doi: 10.1016/j.na.2008.07.031.

[10]

G. Dai, Infinitely many solutions for a Neumann-type differential inclusion problem involving the $p(x)$-Laplacian, Nonlinear Anal., 70 (2009), 2297-2305. doi: 10.1016/j.na.2008.03.009.

[11]

X. Fan and S.-G. Deng, Remarks on Ricceri's variational principle and applications to the $p(x)$-Laplacian equations, Nonlinear Anal., 67 (2007), 3064-3075. doi: 10.1016/j.na.2006.09.060.

[12]

X. Fan and C. Ji, Existence of infinitely many solutions for a Neumann problem involving the $p(x)$-Laplacian, J. Math. Anal. Appl., 334 (2007), 248-260. doi: 10.1016/j.jmaa.2006.12.055.

[13]

X. Fan and D. Zhao, On the spaces $L^{p(x)}(\Omega)$ and $W^{m,p(x)}(\Omega)$, J. Math. Anal. Appl., 263 (2001), 424-446. doi: 10.1006/jmaa.2000.7617.

[14]

O. Kováčik and J. Rákosník, On spaces $L^{p(x)}$ and $W^{1,p(x)}$, Czechoslovak Math., 41 (1991), 592-618.

[15]

A. Kristály, Infinitely many solutions for a differential inclusion problem in $\mathbbR^n$, J. Differential Equations, 220 (2006), 511-530. doi: 10.1016/j.jde.2005.02.007.

[16]

A. Kristály, M. Mihǎilescu and V. Rǎdulescu, Two non-trivial solutions for a non-homogeneous Neumann problem: An Orlicz-Sobolev space setting, Proc. Royal Soc. Edinburgh Sect. A, 139 (2009), 367-379. doi: 10.1017/S030821050700025X.

[17]

S. A. Marano and D. Motreanu, On a three critical points theorem for non-differentiable functions and applications to nonlinear boundary value problems, Nonlinear Anal., 48 (2002), 37-52. doi: 10.1016/S0362-546X(00)00171-1.

[18]

S. A. Marano and D. Motreanu, Infinitely many critical points of non-differentiable functions and applications to a Neumann-type problem involving the p-Laplacian, J. Differential Equations, 182 (2002), 108-120. doi: 10.1006/jdeq.2001.4092.

[19]

M. Mihǎilescu, Existence and multiplicity of solutions for a Neumann problem involving the $p(x)$-Laplace operator, Nonlinear Analysis, 67 (2007), 1419-1425. doi: 10.1016/j.na.2006.07.027.

[20]

D. S. Moschetto, A quasilinear Neumann problem involving the $p(x)$-Laplacian, Nonlinear Anal., 71 (2009), 2739-2743. doi: 10.1016/j.na.2009.01.109.

[21]

D. Motreanu and N. S. Papageorgiou, On some elliptic hemivariational and variational-hemivariational inequalities, Nonlinear Anal., 62 (2005), 757-774. doi: 10.1016/j.na.2005.03.101.

[22]

N. S. Papageorgiou and E. M. Rocha, "Existence and Multiplicity of Solutions for the Noncoercive Neumann p-Laplacian," Preceedings of the 2007 Conference on Variational and Toplogical Methods: Theory, Application, Numerical Simulations, and Open Problems, Electronic Journal of Differential Equations Conference, 18, Southwest Texas State Univ., San Marcos, TX, (2010), 57-66.

[23]

N. S. Papageorgiou and G. Smyrlis, Multiple solutions for nonlinear Neumann problems with the p-Laplacian and a nonsmooth crossing potential, Nonlinearity, 23 (2010), 529-548. doi: 10.1088/0951-7715/23/3/005.

[24]

B. Ricceri, On a three critical points theorem, Arch. Math. (Basel), 75 (2000), 220-226.

[25]

B. Ricceri, A general variational principle and some of its applications, J. Comput. Appl. Math., 113 (2000), 401–-410. doi: 10.1016/S0377-0427(99)00269-1.

show all references

References:
[1]

G. Bonanno, Some remarks on a three critical points theorem, Nonlinear Anal., 54 (2003), 651-665. doi: 10.1016/S0362-546X(03)00092-0.

[2]

G. Bonanno and P. Candito, Non-differentiable functionals and applications to elliptic problems with discontinuous nonlinearities, J. Differential Equations, 244 (2008), 3031-3059. doi: 10.1016/j.jde.2008.02.025.

[3]

G. Bonanno and A. Chinnì, Discontinuous elliptic problems involving the $p(x)$-Laplacian, Math. Nachr., 284 (2011), 639-652. doi: 10.1002/mana.200810232.

[4]

G. Bonanno and A. Chinnì, Multiple solutions for elliptic problems involving the $p(x)$-Laplacian, Le Matematiche, LXVI - Fasc. I (2011), 105-113.

[5]

G. Bonanno and S. A. Marano, On the structure of the critical set of non-differentiable functions with a weak compactness condition, Appl. Anal., 89 (2010), 1-10. doi: 10.1080/00036810903397438.

[6]

F. Cammaroto, A. Chinnì and B. Di Bella, Multiple solutions for a Neumann problem involving the $p(x)$-Laplacian, Nonlinear Anal., 71 (2009), 4486-4492. doi: 10.1016/j.na.2009.03.009.

[7]

K. C. Chang, Variational methods for nondifferentiable functionals and their applications to partial differential equations, J. Math. Anal. Appl., 80 (1981), 102-129. doi: 10.1016/0022-247X(81)90095-0.

[8]

F. H. Clarke, "Optimization and Nonsmooth Analysis," Second edition, Classics Appl. Math., 5, SIAM, Philadelphia, PA, 1990.

[9]

G. Dai, Three solutions for a Neumann-type differential inclusion problem involving the $p(x)$-Laplacian, Nonlinear Anal., 70 (2009), 3755-3760. doi: 10.1016/j.na.2008.07.031.

[10]

G. Dai, Infinitely many solutions for a Neumann-type differential inclusion problem involving the $p(x)$-Laplacian, Nonlinear Anal., 70 (2009), 2297-2305. doi: 10.1016/j.na.2008.03.009.

[11]

X. Fan and S.-G. Deng, Remarks on Ricceri's variational principle and applications to the $p(x)$-Laplacian equations, Nonlinear Anal., 67 (2007), 3064-3075. doi: 10.1016/j.na.2006.09.060.

[12]

X. Fan and C. Ji, Existence of infinitely many solutions for a Neumann problem involving the $p(x)$-Laplacian, J. Math. Anal. Appl., 334 (2007), 248-260. doi: 10.1016/j.jmaa.2006.12.055.

[13]

X. Fan and D. Zhao, On the spaces $L^{p(x)}(\Omega)$ and $W^{m,p(x)}(\Omega)$, J. Math. Anal. Appl., 263 (2001), 424-446. doi: 10.1006/jmaa.2000.7617.

[14]

O. Kováčik and J. Rákosník, On spaces $L^{p(x)}$ and $W^{1,p(x)}$, Czechoslovak Math., 41 (1991), 592-618.

[15]

A. Kristály, Infinitely many solutions for a differential inclusion problem in $\mathbbR^n$, J. Differential Equations, 220 (2006), 511-530. doi: 10.1016/j.jde.2005.02.007.

[16]

A. Kristály, M. Mihǎilescu and V. Rǎdulescu, Two non-trivial solutions for a non-homogeneous Neumann problem: An Orlicz-Sobolev space setting, Proc. Royal Soc. Edinburgh Sect. A, 139 (2009), 367-379. doi: 10.1017/S030821050700025X.

[17]

S. A. Marano and D. Motreanu, On a three critical points theorem for non-differentiable functions and applications to nonlinear boundary value problems, Nonlinear Anal., 48 (2002), 37-52. doi: 10.1016/S0362-546X(00)00171-1.

[18]

S. A. Marano and D. Motreanu, Infinitely many critical points of non-differentiable functions and applications to a Neumann-type problem involving the p-Laplacian, J. Differential Equations, 182 (2002), 108-120. doi: 10.1006/jdeq.2001.4092.

[19]

M. Mihǎilescu, Existence and multiplicity of solutions for a Neumann problem involving the $p(x)$-Laplace operator, Nonlinear Analysis, 67 (2007), 1419-1425. doi: 10.1016/j.na.2006.07.027.

[20]

D. S. Moschetto, A quasilinear Neumann problem involving the $p(x)$-Laplacian, Nonlinear Anal., 71 (2009), 2739-2743. doi: 10.1016/j.na.2009.01.109.

[21]

D. Motreanu and N. S. Papageorgiou, On some elliptic hemivariational and variational-hemivariational inequalities, Nonlinear Anal., 62 (2005), 757-774. doi: 10.1016/j.na.2005.03.101.

[22]

N. S. Papageorgiou and E. M. Rocha, "Existence and Multiplicity of Solutions for the Noncoercive Neumann p-Laplacian," Preceedings of the 2007 Conference on Variational and Toplogical Methods: Theory, Application, Numerical Simulations, and Open Problems, Electronic Journal of Differential Equations Conference, 18, Southwest Texas State Univ., San Marcos, TX, (2010), 57-66.

[23]

N. S. Papageorgiou and G. Smyrlis, Multiple solutions for nonlinear Neumann problems with the p-Laplacian and a nonsmooth crossing potential, Nonlinearity, 23 (2010), 529-548. doi: 10.1088/0951-7715/23/3/005.

[24]

B. Ricceri, On a three critical points theorem, Arch. Math. (Basel), 75 (2000), 220-226.

[25]

B. Ricceri, A general variational principle and some of its applications, J. Comput. Appl. Math., 113 (2000), 401–-410. doi: 10.1016/S0377-0427(99)00269-1.

[1]

Cristian Bereanu, Petru Jebelean. Multiple critical points for a class of periodic lower semicontinuous functionals. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 47-66. doi: 10.3934/dcds.2013.33.47

[2]

Enrique R. Pujals, Federico Rodriguez Hertz. Critical points for surface diffeomorphisms. Journal of Modern Dynamics, 2007, 1 (4) : 615-648. doi: 10.3934/jmd.2007.1.615

[3]

Keith Promislow, Hang Zhang. Critical points of functionalized Lagrangians. Discrete and Continuous Dynamical Systems, 2013, 33 (4) : 1231-1246. doi: 10.3934/dcds.2013.33.1231

[4]

Yanfang Peng. On elliptic systems with Sobolev critical exponent. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3357-3373. doi: 10.3934/dcds.2016.36.3357

[5]

Xudong Shang, Jihui Zhang, Yang Yang. Positive solutions of nonhomogeneous fractional Laplacian problem with critical exponent. Communications on Pure and Applied Analysis, 2014, 13 (2) : 567-584. doi: 10.3934/cpaa.2014.13.567

[6]

Fengjuan Meng, Chengkui Zhong. Multiple equilibrium points in global attractor for the weakly damped wave equation with critical exponent. Discrete and Continuous Dynamical Systems - B, 2014, 19 (1) : 217-230. doi: 10.3934/dcdsb.2014.19.217

[7]

M. Nakamura, Tohru Ozawa. The Cauchy problem for nonlinear wave equations in the Sobolev space of critical order. Discrete and Continuous Dynamical Systems, 1999, 5 (1) : 215-231. doi: 10.3934/dcds.1999.5.215

[8]

Wenmin Gong, Guangcun Lu. On Dirac equation with a potential and critical Sobolev exponent. Communications on Pure and Applied Analysis, 2015, 14 (6) : 2231-2263. doi: 10.3934/cpaa.2015.14.2231

[9]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure and Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[10]

Gioconda Moscariello, Antonia Passarelli di Napoli, Carlo Sbordone. Planar ACL-homeomorphisms : Critical points of their components. Communications on Pure and Applied Analysis, 2010, 9 (5) : 1391-1397. doi: 10.3934/cpaa.2010.9.1391

[11]

P. Candito, S. A. Marano, D. Motreanu. Critical points for a class of nondifferentiable functions and applications. Discrete and Continuous Dynamical Systems, 2005, 13 (1) : 175-194. doi: 10.3934/dcds.2005.13.175

[12]

Jaime Arango, Adriana Gómez. Critical points of solutions to elliptic problems in planar domains. Communications on Pure and Applied Analysis, 2011, 10 (1) : 327-338. doi: 10.3934/cpaa.2011.10.327

[13]

Stefano Almi, Massimo Fornasier, Richard Huber. Data-driven evolutions of critical points. Foundations of Data Science, 2020, 2 (3) : 207-255. doi: 10.3934/fods.2020011

[14]

Marc Briane. Isotropic realizability of electric fields around critical points. Discrete and Continuous Dynamical Systems - B, 2014, 19 (2) : 353-372. doi: 10.3934/dcdsb.2014.19.353

[15]

Massimo Grossi. On the number of critical points of solutions of semilinear elliptic equations. Electronic Research Archive, 2021, 29 (6) : 4215-4228. doi: 10.3934/era.2021080

[16]

M. L. Miotto. Multiple solutions for elliptic problem in $\mathbb{R}^N$ with critical Sobolev exponent and weight function. Communications on Pure and Applied Analysis, 2010, 9 (1) : 233-248. doi: 10.3934/cpaa.2010.9.233

[17]

Futoshi Takahashi. An eigenvalue problem related to blowing-up solutions for a semilinear elliptic equation with the critical Sobolev exponent. Discrete and Continuous Dynamical Systems - S, 2011, 4 (4) : 907-922. doi: 10.3934/dcdss.2011.4.907

[18]

Yavdat Il'yasov. On critical exponent for an elliptic equation with non-Lipschitz nonlinearity. Conference Publications, 2011, 2011 (Special) : 698-706. doi: 10.3934/proc.2011.2011.698

[19]

Antonio Capella. Solutions of a pure critical exponent problem involving the half-laplacian in annular-shaped domains. Communications on Pure and Applied Analysis, 2011, 10 (6) : 1645-1662. doi: 10.3934/cpaa.2011.10.1645

[20]

Anouar Bahrouni, VicenŢiu D. RĂdulescu. On a new fractional Sobolev space and applications to nonlocal variational problems with variable exponent. Discrete and Continuous Dynamical Systems - S, 2018, 11 (3) : 379-389. doi: 10.3934/dcdss.2018021

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (99)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]